Alert archive / South Carolina / Tornado Warnings in 2023

Tornado Warning 1, NWS Wilmington, NC

January 4, 2023Horry County, South Carolina

NWS Wilmington, NC issued this tornado warning at Jan 4, 2023, 1:29 PM EST for Horry County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2023, 1:29 PM EST (18:29 UTC)
Expired
Jan 4, 2023, 2:00 PM EST
In force
31 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Horry County, SC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 11:19 AM ESTTornado WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2023-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2023-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

095 
WFUS52 KILM 041829
TORILM
SCC051-041900-
/O.NEW.KILM.TO.W.0001.230104T1829Z-230104T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
129 PM EST Wed Jan 4 2023

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Central Horry County in northeastern South Carolina...

* Until 200 PM EST.
    
* At 129 PM EST, a severe thunderstorm capable of producing a tornado
  was located over Horry, or 8 miles north of Conway, moving
  northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Adrian around 135 PM EST.
  Bayboro around 140 PM EST.
  Allsbrook around 145 PM EST.
  Loris and Green Sea around 150 PM EST.
  Goretown around 155 PM EST.

Other locations impacted by this tornadic thunderstorm include Aynor
and Loris Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3385 7916 3401 7922 3417 7897 3396 7874
TIME...MOT...LOC 1829Z 239DEG 31KT 3395 7908 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

RGZ
1 follow-up statement
231 
WWUS52 KILM 041854
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
154 PM EST Wed Jan 4 2023

SCC051-041903-
/O.EXP.KILM.TO.W.0001.000000T0000Z-230104T1900Z/
Horry SC-
154 PM EST Wed Jan 4 2023

...THE TORNADO WARNING FOR CENTRAL HORRY COUNTY WILL EXPIRE AT 200 PM
EST...
        
The storm which prompted the warning has weakened moved out of the 
area. Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 500 PM EST for northeastern
South Carolina.

LAT...LON 3385 7916 3401 7922 3417 7897 3396 7874
TIME...MOT...LOC 1853Z 239DEG 31KT 3374 7920 

$$

RGZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jan 4, 12:56 PM EST, 33 minutes earlier.

Area forecast discussion, Jan 4, 12:56 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1256 PM EST Wed Jan 4 2023

.SYNOPSIS...
Unseasonably warm weather will continue through Thursday. A
slow moving cold front accompanied with showers and a few
thunderstorms will affect the area later today and tonight.
Cooler high pressure will follow Friday through Saturday.
Another system will drop into the area Sunday into Monday with
possible showers.

&&

.UPDATE...
Quick update to end dense fog advisory along the coast and over
the waters. Still some patchy fog around, especially along the
immediate coast, but widespread dense has dissipated. Fog could
linger into the early afternoon hours for the immediate coast.
Showers and isolated thunderstorms still on track for afternoon
and evening. A few strong to severe storms remain possible,
although the threat remains limited.

&&

.NEAR TERM /THROUGH TONIGHT/...
Dense fog adv remains in effect for the immediate coast of the
ILM CWA thru mid-morning. Dense sea fog will filter onshore
with light SSE-S winds during this morning. As winds increase
and become more of a SSW-SW direction, the onshore movement of
the dense sea fog will likely be re-aligned. The sea fog is
aided by sfc dewpoints in the mid 60s moving across local SSTs
in the low to mid 50s with the SSE-SSW wind directions further
aiding the fetch for this to occur.

Expansive closed low more or less remains across the upper
Midwest this period. An upper s/w trof rotating around the S to
SE periphery of the upper low, will help finally drive a cold
front located along the windward side of the Appalachians this
morning to the SE States Atlantic Coast by daybreak Thu. With
low-level Atlantic moisture and winds aloft tapping Gulf of
Mexico moisture, pcpn activity will increase by midday from SW
to NE and eventually pushing Eastward to the coast by mid to
late this aftn and continuing thru the evening. Will see the
pcpn activity end from west to east after during the pre-dawn
Thu hrs, likely still lingering along the immediate coast by
daybreak Thu. Consensus has rainfall ranging from one tenth to
one quarter of an inch, except just shy of one half inch west of
the I-95 corridor. Every drop helps at this point with the
current rain deficits across Southeast NC and Northeast SC.
Temps today in the mid to possibly upper 70s with some guidance
dictating. Tonights lows will range from the low 50s well inland
to around 60 at the coast, much of it dependent on the timing
and extent of the CFP with the ensuing weak CAA.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Cold front coming through Thursday looks rather diffuse at
the center. That is, the CAA will lag behind the surface wind
shift as the mid level trough axis/channeled vorticity doesn't
hit the coastal plain til 00Z. Thursday will be one last mild
day with rapidly decreasing cloud cover, followed by the cooler
air that advects at night (cooler at night, but still above
climo). Full sunshine continues on Friday as the afternoon warms
to near 60, a few degrees above climatology. CAA about done on
Friday night but radiational cooling conditions should allow for
seasonably chilly readings.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Saturday and Sunday will feature a low amplitude mid level ridge
building overhead with surface high pressure becoming centered to
our north leading to a slight moderating trend due to both weak
WAA and solar insolation. The timing of the next possible
weather-maker has become slightly muddled. A weak trough in the
Great Lakes was originally slated to push a cool front our way
on Monday but some guidance is now 12-24 hours quicker. Since
this is a new idea have kept POPs nearly as-is with only a
slight inc Sunday night into Monday. Very low POPs will be
maintained into Tuesday as the fate of this boundary is unknown
but it does seem plausible that temperatures will remain
slightly elevated above climo for the remainder of the period

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Convection has arrived a little earlier than expected with the
line accelerating as it moves east. Wind gusts in excess of 35kt
have been reported with the line and will continue to be a
threat during the next several hours. IFR conditions will occur
with the line and may linger for several hours once the line
passes. MVFR and even VFR may briefly return once storms exit
east, but anticipate development of IFR overnight at all sites
with a mix of IFR ceilings and visibility. Drier air will move
in from the west with inland sites starting to clear before
daybreak while coastal sites will hold onto clouds and fog until
12Z to 14Z.

Extended Outlook...VFR through Monday.

&&

.MARINE...
Through Tonight...
Dense fog advisory in effect thru mid-morning. may need to
extend it with winds staying S to SSW and even hier dewpoints
advecting across the cooler shelf waters. 1st area of showers
and embedded tstorms bypassed the waters and stayed inland early
this morning. Weak outflow from the W to N may temporarily push
the sea fog away from the immediate coast but winds will return
from the S to SW especially with the sfc pg tightening ahead of
the approaching cold front in conjunction with the departing
center of high pressure well offshore. The actual cold front may
not reach the local waters until late in the pre-dawn Thu hrs.
Thus the threat for convection will commence later this aftn
and persist until the CFP. Winds will veer to the SW and
eventually W this evening thru overnight, staying active in the
10 to 20 kt range with g25 kt. Seas will generally build during
this period reaching 3 to 6 ft late this aftn thru tonight.
Borderline and brief SCA has been issued for all waters from
noon today thru 6am Thu. Small E-SE 9+ second period swell
dominates early but wind driven waves at 5 seconds will dominate
later today thru tonight.

Thursday through Sunday...
Cold front crossing the waters on Thursday to bring westerly
wind that should gust to 20 kt as trough axis swinging through
enhances vertical mixing. With the boundary moving offshore and
PVA switching to NVA Thursday night into Friday winds remain
westerly, though wind speeds may not taper until Friday night.
As high pressure builds Saturday wind fields should really
collapse and the offshore fetch/lack of swells will allow seas
to do the same. The high progresses eastward on Sunday allowing
for veering of the still very light flow.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 6 AM EST Thursday for AMZ250-252-
     254-256.

&&

SYNOPSIS...DCH
UPDATE...III
NEAR TERM...DCH
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...III
MARINE...DCH/MBB
Hazardous weather outlook, Jan 4, 11:26 AM EST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1126 AM EST Wed Jan 4 2023

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
051630-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
1126 AM EST Wed Jan 4 2023

...TORNADO WATCH 14 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-051630-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
1126 AM EST Wed Jan 4 2023

...TORNADO WATCH 14 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-051630-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1126 AM EST Wed Jan 4 2023

...TORNADO WATCH 14 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Small Craft Advisory.

Small Craft Advisory.

Patchy sea fog will linger through the afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jan 4, 11:26 AM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1126 AM EST Wed Jan 4 2023

SCZ017-023-024-032-041700-
Marlboro SC-Florence SC-Dillon SC-Darlington SC-
1126 AM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of northwestern
Florence, west central Dillon, Darlington and central Marlboro
Counties through NOON EST...

At 1125 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Carolina Sandhills Wildlife
Refuge to Hartsville to Bishopville. Movement was northeast at 60
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bennettsville, Hartsville, Darlington, Lamar, Clio, North Hartsville,
Dovesville, Mont Clare, Brownsville, Lydia, Darlington Raceway,
Auburn, Swift Creek, Florence Darlington Technical College Main
Campus, Clyde, Mechanicsville, Oats, Floyd, Dunbar and Kellytown.

This includes the following highways...
 Interstate 20 between mile markers 125 and 141.
 Interstate 95 in South Carolina near mile marker 146, and between
mile markers 159 and 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM EST for northeastern
South Carolina.

&&

LAT...LON 3438 8026 3449 8005 3449 7988 3452 7986
      3453 7983 3461 7981 3461 7978 3464 7980
      3467 7978 3467 7966 3458 7952 3450 7952
      3431 7961 3415 7991 3417 8015 3421 8011
      3428 8013 3430 8016 3437 8018 3433 8023
TIME...MOT...LOC 1625Z 243DEG 52KT 3456 8006 3436 8009 3424 8024

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RGZ
Special weather statement, Jan 4, 12:09 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1209 PM EST Wed Jan 4 2023

NCZ087-096-SCZ017-024-041745-
Robeson NC-Bladen NC-Marlboro SC-Dillon SC-
1209 PM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of northwestern Bladen,
Robeson, Dillon and southeastern Marlboro Counties through 1245 PM
EST...

At 1209 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Red Springs to Purvis to near Oak Grove.
Movement was east at 60 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Torrential rainfall is also occurring
         with these storms and may lead to localized flooding.

Locations impacted include...
Lumberton, Dillon, Elizabethtown, Red Springs, Pembroke, Fairmont,
Maxton, St. Pauls, Bladenboro, Latta, Rowland, Lake View, Rex, Hamer,
Ammon, Brownsville, Hestertown, Shannon, White Oak and Minturn.

This includes the following highways...
 Interstate 95 in South Carolina between mile markers 180 and 198.
 Interstate 95 in North Carolina between mile markers 1 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Do not
drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 500 PM EST for southeastern
North Carolina...and northeastern South Carolina.

&&

LAT...LON 3490 7894 3484 7890 3486 7850 3476 7841
      3446 7891 3445 7895 3441 7897 3433 7908
      3433 7967 3434 7967 3463 7947 3463 7946
      3477 7933 3482 7936 3484 7934 3483 7919
      3495 7903
TIME...MOT...LOC 1709Z 263DEG 53KT 3481 7917 3458 7924 3438 7952

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RGZ
Special weather statement, Jan 4, 12:22 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1222 PM EST Wed Jan 4 2023

SCZ032-039-041745-
Williamsburg SC-Florence SC-
1222 PM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of southern Florence and
Williamsburg Counties through 1245 PM EST...

At 1221 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Hebron to Salters to near Bonneau Beach.
Movement was east at 45 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Torrential rainfall is also occurring
         with these storms and may lead to localized flooding.

Locations impacted include...
Lake City, Kingstree, Johnsonville, Hemingway, Cades, Poston,
Nesmith, Indiantown, Earle, Hebron, Morrisville, Henry, Trio, Warsaw,
Salters, Hannah, Gourdin, Kingsburg, Scranton and Olanta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Do not
drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 500 PM EST for northeastern
South Carolina.

&&

LAT...LON 3359 8005 3372 7998 3377 8000 3382 7991
      3388 7988 3389 7994 3394 7997 3395 7950
      3380 7932 3335 7967 3334 7976 3338 7979
      3339 7984 3343 7988 3344 7987 3350 7996
      3351 8000 3349 8000 3351 8007
TIME...MOT...LOC 1721Z 262DEG 39KT 3382 7986 3359 7986 3336 7999

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RGZ
Special weather statement, Jan 4, 12:47 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1247 PM EST Wed Jan 4 2023

NCZ087-096-099-041815-
Robeson NC-Columbus NC-Bladen NC-
1247 PM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of Bladen, southeastern
Robeson and northern Columbus Counties through 115 PM EST...

At 1247 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ammon to near Bladen Community College to
Boardman. Movement was east at 95 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Torrential rainfall is also occurring
         with these storms and may lead to localized flooding.

Locations impacted include...
Elizabethtown, Rowan, Bladenboro, Boardman, Carvers, Bladen Community
College, Abbottsburg, Lisbon, Ammon, Lagoon, Elkton, Emerson,
Council, Kelly, Ruskin, Evergreen, Butters, Clarkton, White Lake and
East Arcadia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Do not
drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 500 PM EST for southeastern
North Carolina.

&&

LAT...LON 3480 7844 3477 7843 3475 7839 3473 7839
      3470 7837 3467 7832 3465 7832 3464 7831
      3463 7832 3461 7831 3455 7825 3454 7827
      3449 7825 3435 7833 3442 7906 3462 7876
      3485 7864 3485 7852 3486 7850
TIME...MOT...LOC 1747Z 251DEG 84KT 3484 7858 3465 7868 3447 7894

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RGZ
Special weather statement, Jan 4, 12:53 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1253 PM EST Wed Jan 4 2023

SCZ032-033-039-055-056-059-041845-
Marion SC-Coastal Georgetown SC-Northern Horry SC-Williamsburg SC-
Florence SC-Inland Georgetown SC-
1253 PM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of southeastern
Florence, Georgetown, western Horry, southwestern Marion and eastern
Williamsburg Counties through 145 PM EST...

At 1252 PM EST, Doppler radar was tracking strong thunderstorms
extending from Hyman to near Hannah to near Hemingway to near
Morrisville to near Lambert. Movement was east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Torrential rainfall is also occurring
         with these storms and may lead to localized flooding.

Locations impacted include...
Georgetown, Andrews, Johnsonville, Pamplico, Hemingway, North Santee,
Rhems, Oatland, Poston, Nesmith, Brittons Neck, Sampit,
Plantersville, Outland, Gresham, Earle, Morrisville, Henry, Warsaw
and Hyman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Do not
drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 500 PM EST for northeastern
South Carolina.

&&

LAT...LON 3322 7945 3324 7946 3324 7948 3325 7948
      3324 7949 3325 7953 3327 7956 3333 7975
      3355 7962 3371 7955 3386 7960 3405 7970
      3406 7928 3396 7931 3396 7933 3367 7919
      3358 7913 3336 7929 3335 7929 3319 7940
TIME...MOT...LOC 1752Z 264DEG 14KT 3399 7959 3387 7953 3372 7948 3356
7954 3337 7965

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RGZ
Special weather statement, Jan 4, 1:12 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington NC
112 PM EST Wed Jan 4 2023

SCZ033-058-059-041845-
Marion SC-Northern Horry SC-Central Horry SC-
112 PM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of southwestern Horry
and south central Marion Counties through 145 PM EST...

At 111 PM EST, Doppler radar was tracking strong thunderstorms
extending from near Horry to near Pee Dee Crossroads to near
Dongola. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Torrential rainfall is also occurring
         with these storms and may lead to localized flooding.

Locations impacted include...
Conway, Red Hill, Horry, Hickory Grove, Homewood, Horry Georgetown
Technical College Conway Campus, Adrian, Pee Dee Crossroads, Brittons
Neck, Nixonville, Dongola, Hammond, Coastal Carolina University,
Bayboro, Allsbrook, Lighthouse Care Center Of Conway and Conway
Medical Center.

This includes SC Highway 22 between mile markers 1 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Do not
drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 500 PM EST for northeastern
South Carolina.

&&

LAT...LON 3371 7924 3370 7926 3379 7928 3395 7936
      3405 7889 3392 7883 3382 7883 3377 7890
      3370 7918 3371 7920 3370 7920 3370 7922
      3369 7925
TIME...MOT...LOC 1811Z 251DEG 40KT 3391 7923 3382 7918 3371 7922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 1:41 AM ESTDense Fog AdvisoryILMGeorgetown, Horry7 hr
Jan 4, 11:26 AM ESTSpecial Weather StatementILMDarlington, Marlboro34 min
Jan 4, 12:09 PM ESTSpecial Weather StatementILMDillon36 min
Jan 4, 12:22 PM ESTSpecial Weather StatementILMWilliamsburg23 min
Jan 4, 12:53 PM ESTSpecial Weather StatementILMGeorgetown52 min
Jan 4, 1:12 PM ESTSpecial Weather StatementILMHorry33 min

Nearby

Tornado Warnings in South Carolina, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.